Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 344, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2005, 9:30 AM CDT for Custer County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 9:30 AM CDT (14:30 UTC)
- Expired
- Jul 25, 2005, 10:15 AM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 2620 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 251430 SVRLBF NEC041-251515- /O.NEW.KLBF.SV.W.0344.050725T1430Z-050725T1515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 930 AM CDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 1015 AM CDT * AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MERNA...OR ABOUT 11 MILES NORTHWEST OF BROKEN BOW...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GATES BY 945 AM CDT SARGENT BY 1015 AM CDT LAT...LON 4171 9991 4141 9976 4144 9925 4174 9924 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 251450 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 949 AM CDT MON JUL 25 2005 NEC041-251515- /O.CON.KLBF.SV.W.0344.000000T0000Z-050725T1515Z/ CUSTER NE- 949 AM CDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 AM CDT FOR NORTHEASTERN CUSTER COUNTY... AT 946 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF GATES...OR ABOUT 10 MILES NORTH OF BROKEN BOW...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG TO SEVERE THUNDERSTORM LOCATED 4 MILES NORTHEAST OF GATES...WILL CONTINUE TO MOVE TO THE NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SARGENT BY 1015 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4171 9991 4141 9976 4144 9925 4174 9924 $$ BUTTLER
000 WWUS53 KLBF 251513 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1012 AM CDT MON JUL 25 2005 NEC041-251522- /O.EXP.KLBF.SV.W.0344.000000T0000Z-050725T1515Z/ CUSTER NE- 1012 AM CDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUSTER COUNTY EXPIRES AT 1015 AM CDT... THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUSTER COUNTY WILL BE ALLOWED TO EXPIRE AT 1015 AM CDT. SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE OVER FAR NORTHEASTERN PORTIONS OF CUSTER COUNTY. AT THIS TIME...NO ADDITIONAL SEVERE WEATHER IS EXPECTED. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4171 9991 4141 9976 4144 9925 4174 9924 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:32 AM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jul 25, 3:32 AM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 AM CDT MON JUL 25 2005 ...FORECAST FOCUS CENTERED AROUND COLD FRONT AND ASSOCIATED PRECIP CHANCES ALONG WITH EXTEND OF COOL DOWN BEHIND THE FRONT. .DISCUSSION... SEVERAL BOUNDARIES ACROSS THE REGION THIS MORNING WITH AREAS OF SHOWERS AND THUNDERSTORMS SCATTERED ACROSS THE DAKOTAS SOUTH THROUGH NEBRASKA INTO KANSAS. WILL COVER THIS MORNING WITH ISOLATED WORDING ALTHOUGH MOST AREAS WILL SEE VERY LITTLE IN RAIN. COLD FRONT PUSHING INTO S DAKOTA THIS MORNING AND WILL ROAR THROUGH THE FORECAST AREA THIS AFTERNOON AND EVENING. TEMPS WILL FALL QUICKLY BEHIND THE FRONT WITH THUNDERSTORMS POSSIBLE BOTH AHEAD AND BEHIND THE FRONT. AHEAD WILL BE FORCED BY THE FRONT ITSELF WITH COLD POOL SHOWERS AND EMBEDDED THUNDER BEHIND. SOME OF THE THUNDERSTORMS WILL BE SEVERE ALTHOUGH HEAVY RAIN MAY BE THE BIGGEST CONCERN. LAST NIGHTS 00Z KLBF SOUNDING HAD PWS AT 1.67 INCHES WHICH IS NEARING ON 170 PERCENT OF NORMAL. BY 00Z TUESDAY MODEL SOUNDING INCREASE PWS TO 2.00+ INCHES ACROSS THE SOUTHEAST ZONES...ALONG THE FRONT. STORMS ARE EXPECTED TO BE MOVING AT A DECENT CLIP SO ACCUMULATING RAIN WILL BE VERY ISOLATED...BUT THE STORMS WILL LIKELY PRODUCE BRIEF BUT VERY INTENSE RAINFALL. NEXT CONCERN WILL TEMPS FOR TUES AND TUES NIGHT. GUIDANCE CONTINUE TO SHOW 15 DEGREES BELOW NORMAL...HOWEVER WITH QUICKER MOVEMENT OF FRONT...CLOUDS WILL LIKELY DISPERSE EARLIER IN THE DAY GIVING WAY TO A WARMING SUN. WILL CONTINUE A GOOD 5 DEGREES ABOVE GUIDANCE. COLD AIR REMAINS IN PLACE FOR TUES NIGHT WITH GUIDANCE NUMBERS ONLY A COUPLE OF DEGREES AWAY FROM RECORD. ALTHOUGH IT IS POSSIBLE... WONDERING IF AFTER THE EXTENSIVE HEAT WAVE...HOW POSSIBLE. ON WEDNESDAY A RIDGE BEGINS TO RETURN TO THE CENTRAL ROCKIES...AND TEMPS WILL REBOUND INTO THE 90S BY WEEKS END. CURRENT MODELS ARE NOT BUILDING NEARLY AS STRONG OF A RIDGE AS LAST WEEK...ALTHOUGH THIS RIDGE WILL LIKELY BRING AN END TO PRECIPITATION. EXCEPTION MAY BE ISOLATED STORMS DEVELOPING OF THE ROCKIES AND MOVING EAST INTO THE WESTERN ZONES...HOWEVER WILL LEAVE DRY AS THIS WILL BE SHORT WAVE DEPENDENT AND TIMING THIS FAR OUT IS NOT POSSIBLE. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK
Hazardous weather outlook, Jul 25, 5:07 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 507 AM CDT MON JUL 25 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-261000- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 507 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA AS A STRONG COLD FRONT MOVES SOUTH ACROSS THE AREA. THE MAIN THREAT WITH STORMS THAT DO DEVELOP WILL BE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COOLER DRIER AIR WILL MOVE INTO THE OUTLOOK AREA ON TUESDAY WITH DRY CONDITIONS EXPECTED THROUGH THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:38 AM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 58 min |
| Jul 25, 4:39 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 66 min |
| Jul 25, 5:44 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.